Starting Klonopin Taper, Scared of the Horror Stories

Posted by njp1013 @njp1013, Jan 26 7:54am

Hi all- I am expecting to get a plan from my psychiatrist to begin tapering down .5mg of klonopin 2x daily that I have been on for 4 months (I have been taking buspar for a month and hope to use that as my anxiety med, also am on 225 mg effexor daily), the stories on the internet about doing this are horrifying and right now i feel like the prospect of doing this is the #1 cause of my anxiety, feel like I’m getting ready for surgery or something. Has anyone gone thru this process and found it manageable? I need to hear it’s possible. Thanks.

Stay far far away from the internet. Go very slowly, listen to your body and your doctor. Take as long as you need to taper. Hope your doc is flexible and not putting you on a rigid schedule.

Liked by njp1013

REPLY

@njp1013 I tapered from 1.5 mg a day I was taking for many years. It was no problem for me. I just kept saying to myself that if the doctor wanted me off then it was possible and I could do it. Keep us posted, and I am believe you will make it. I found that antidessants help with the anxiety.

Liked by njp1013, sears

REPLY

Thank you @sears and @johnhans i really want to be able to do this. I feel like the fear of this lurking as something i still have to do has been impeding my full recovery. It would boost my self confidence so much if I was able to get past it.

Liked by johnhans, sears

REPLY
@johnhans

@njp1013 I tapered from 1.5 mg a day I was taking for many years. It was no problem for me. I just kept saying to myself that if the doctor wanted me off then it was possible and I could do it. Keep us posted, and I am believe you will make it. I found that antidessants help with the anxiety.

Jump to this post

Which anti depressant do you use?

REPLY
@sears

Which anti depressant do you use?

Jump to this post

Effexor and also started buspar a month ago to augment

Liked by sears

REPLY
@njp1013

Thank you @sears and @johnhans i really want to be able to do this. I feel like the fear of this lurking as something i still have to do has been impeding my full recovery. It would boost my self confidence so much if I was able to get past it.

Jump to this post

It is scary! But you’re not alone! And it can be done! A slow taper is the key. If it takes you two years then it takes two years! So what!

Liked by Ellen, njp1013

REPLY

Thank you, I’m looking forward to starting my own experience, rather than having to read what is on the internet the vast majority of which make me question why anyone would prescribe this or want to attempt to get off once on, I appreciate it is not easy but I find all the info out there to be scaremongering from rehab centers or people with a vested interest in scaring you. Nothing practical or helpful or encouraging.

Liked by sears

REPLY

Please keep in touch. I’m going through what you’re going through. I’m scared to death. Reading the stuff on the internet about killed me. My doctor who prescribed my Xanax for 25 years abandoned me when I expressed my desire to start tapering. Long story! It was very difficult to find a new doctor that wanted to get involved, would take a 67 year old patient or who were taking new patients. My GP was of no help at all. Drove me to the brink. I’m still traumatized by what these doctors put me through. My new doctor has assured me that he will do a very slow taper. I’m still not stable enough to start the taper. Started an anti depressant, still on Xanax. I am so mad and distraught over the way I was treated by my doctors. I don’t think I’ll ever get over it. I now trust no one in the medical community.

REPLY

Yes I will update on how I am doing, so sorry to hear about what you are going through. The world of psych meds is very frustrating! You get better care for a broken foot than a broken brain. Ridiculous.

Liked by johnhans, Ellen, sears

REPLY

Hi all..just wanted to update, I’m on day 8 having gone from 1 mg to .75 and things have been thankfully very uneventful. 2 more days then I reduce to .5, fingers crossed this is not a video game where the levels get progressively harder, we will see…

REPLY
@njp1013

Hi all..just wanted to update, I’m on day 8 having gone from 1 mg to .75 and things have been thankfully very uneventful. 2 more days then I reduce to .5, fingers crossed this is not a video game where the levels get progressively harder, we will see…

Jump to this post

Don’t taper too fast! You’re not in any hurry. The ultimate goal is to taper completely off as painlessly as possible. If you need to hold at a certain dose don’t be afraid to hold for awhile. Take your time!

REPLY
@njp1013

Hi all..just wanted to update, I’m on day 8 having gone from 1 mg to .75 and things have been thankfully very uneventful. 2 more days then I reduce to .5, fingers crossed this is not a video game where the levels get progressively harder, we will see…

Jump to this post

@njp1013– Good for you, but based on so many posts from others that have tapered (especially to quicky) whats the hurry?
I highly recommend that you consider smaller drops over longer periods of time. Best of luck to either way! Jim @thankful

REPLY

thanks, I definitely don’t want to go too fast, but I do want to get it behind me, so it’s a delicate balance and I am checking in weekly with my psych. Unfortunately every time I cut down my body probably will notice but so far things have been manageable with 25% of the dose cut for 8 days. It’s too bad the smallest pill they make is .5 and you can only break it to .25 with any accuracy without breaking out the beakers and jeweler scales etc, which I’m not gonna do..

Liked by Ellen, sears

REPLY

You’re benzo should come in liquid form if needed. Hoping you can get by without it. Keep us posted!

REPLY
@njp1013

Effexor and also started buspar a month ago to augment

Jump to this post

How have you found the combination of the venlafaxine (Effexor) and the anxiolytic (Buspar), @njp1013?

REPLY
Please login or register to post a reply.